Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 126, NWS Albuquerque, NM

July 9, 2002Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2002, 3:34 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2002, 3:34 PM MDT (21:34 UTC)
Expired
Jul 9, 2002, 4:30 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 75 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS55 KABQ 092134
SVRABQ
NMC049-057-092230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT TUE JUL 9 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST TORRANCE COUNTY IN CENTRAL NEW MEXICO   
  SOUTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS 3 MILES NORTH OF MORIARTY...ALSO NEAR AND 5   
  MILES SOUTHEAST OF CLINES CORNERS. MOVING SOUTHWEST AT 10 TO 15    
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MORIARTY AT 340 PM MDT
  4 MILES NORTHWEST OF MCINTOSH AT 405 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3498 10619 3475 10612 3499 10550 3514 10618

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:50 PM MDT, 44 minutes earlier.

Area forecast discussion, Jul 9, 2:50 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT TUE JUL 9 2002

ISOLATED TSTMS E AND SCT W TONIGHT...MAINLY BEFORE MIDNIGHT.
MODELS CONSISTENT IN ADVERTISING SOME SORT OF WIND SHIFT/CONVERGENCE
PUSHING INTO NE NM WED ALONG WITH SLIGHT COOLING ALOFT TO ENHANCE
TSTM DEVELOPMENT CHANCES WED AFTN. WILL MENTION MODERATE E CANYON
WIND EVENT...20 TO 30 MPH...FOR RG VALLEY WED EVE/NITE AS A RESULT
OF NE NM AFTN CONVECTIVE ACTIVITY. EXPECT TSTMS TO CONTINUE MOVING
S INTO SE PLAINS WED NITE.
DRYING TREND BEGINS IN THE NE THURS BEHIND FRONTAL FEATURE...BUT
WITH CHC/SCT TSTMS ELSEWHERE FOR AFTN AND EVE. NORTHERLY FLOW OF
DRIER AIR AROUND ID/UT HIGH ALOFT PUSHES INTO NRN NM FRI...THEN
FURTHER S FOR SAT RESULTING IN DECREASED AREAL COVERAGE OF TSTMS.
MEXICAN/MONSOONAL MOISTURE REMAINS BLOCKED FROM MOVG NORTH INTO
WRN NM BY THE UTAH HIGH AND RESULTANT N THRU E FLOW AROUND THE HIGH.
THIS MOISTURE MAY MAKE A RUN FOR SRN AZ SUN INTO TUE...AND IF UTAH
HIGH BREAKS DOWN EARLY NEXT WEEK...MOISTURE COULD SEEP E INTO NM
FOR MIDWEEK ON. STAY TUNED.

ABQ BB 066/089 066/089 066 07333
SAF BB 057/084 057/084 057 07444
TCC BB 067/088 065/087 066 07134

.ABQ...NONE.

EAP

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.